MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-4-12-3D-SS
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/12/2022
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the coil tip could be seen under fluoroscopy, as it was connected inside the aneurysm.The device may have gotten caught in the elvis when it was removed and broken.The microcatheter was removed and the tip was checked, but it was not connected.The coil was separated/broken.The coil was removed with the microcatheter.There were no surgical or medicinal intervention required.There was no resistance during delivery.The coil was not repositioned.The physician did not attempt to detach the coil.A continuous flush was administered during the procedure.The device was prepared as indicated in the ifu.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm in the va with a max diameter of 3.5mm and a 2mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was normal.Ancillary devices include: xt-17 microcatheter.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
H3.Product analysis: equipment used- video inspection system (m-78210), ruler (m-83361), camera (panasonic lumix dmc-zs5) as found condition- the axium prime coil was returned within a shipping box and within three resealable plastic biohazard pouches.Visual inspection/damage location details: no damages or irregularities were found with the axium prime pusher.The coin was found still against the lumen stop.The shield coil was found still intact.The detach element was found still attached to the pusher.The implant coil was found broken from the implant coil.The implant coil was also found stretched and damaged with the polypropylene filament broken.Conclusion - based on the customer report and device analysis, the customer report of ¿separation/break¿ was confirmed.Possible causes for coil separation/break are tortuous anatomy, coil not retracted in a one-to-one motion with the implant pusher during repositioning, pushwire rotation or user advances/retracts coil against resistance.Customer reported device may have been caught during removal and broke, no resistance during delivery, device was not repositioned, continuous flush was used, devices were prepared per ifu, and patient vessel tortuosity as normal.As the xt-17 micro catheter used in the event was not returned for analysis, any contribution of the micro catheter towards the coil break could not be assessed.The xt-17 micro catheter has an inner diameter of 0.017¿ (per stryker website) and is compatible for use with the axium prime coil.H6.Coding updated based on analysis results.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key14575692
Report Number2029214-2022-00933
Device Sequence Number6113399
Product Code KRD
UDI-Device Identifier00847536008120
UDI-Public00847536008120
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/02/2023
Device Model NumberAPB-4-12-3D-SS
Device Catalogue NumberAPB-4-12-3D-SS
Device Lot Number220885231
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/16/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/12/2022
Supplement Date Received by Manufacturer06/05/2022
Initial Report FDA Received Date06/02/2022
Supplement Report FDA Received Date06/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/02/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age74 YR
Patient SexMale